Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 37, NWS Gaylord, MI

July 5, 2015

NWS Gaylord, MI issued this small craft advisory at Jul 5, 2015, 3:43 PM EDT. It took effect at Jul 6, 2015, 11:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2015, 3:43 PM EDT (19:43 UTC)
In effect from
Jul 6, 2015, 11:00 AM EDT
Expired
Jul 7, 2015, 11:00 PM EDT
In force
36 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WHUS73 KAPX 051943
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
343 PM EDT SUN JUL 5 2015

LMZ341-345-346-060345-
/O.NEW.KAPX.SC.Y.0037.150706T1500Z-150707T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
343 PM EDT SUN JUL 5 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 6 AM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
10 follow-up statements
654 
WHUS73 KAPX 060204
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1004 PM EDT SUN JUL 5 2015

LMZ341-345-346-061015-
/O.CON.KAPX.SC.Y.0037.150706T1500Z-150707T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1004 PM EDT SUN JUL 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO
6 AM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO
6 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
515 
WHUS73 KAPX 060759
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 AM EDT MON JUL 6 2015

LSZ321-322-061600-
/O.EXA.KAPX.SC.Y.0037.150706T1500Z-150707T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
359 AM EDT MON JUL 6 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-345-346-061600-
/O.CON.KAPX.SC.Y.0037.150706T1500Z-150707T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
359 AM EDT MON JUL 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 6 AM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 6 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
511 
WHUS73 KAPX 061452
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1052 AM EDT MON JUL 6 2015

LMZ341-345-346-LSZ321-322-062300-
/O.CON.KAPX.SC.Y.0037.150706T1500Z-150707T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1052 AM EDT MON JUL 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
361 
WHUS73 KAPX 062012
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 PM EDT MON JUL 6 2015

LSZ321-322-062115-
/O.CAN.KAPX.SC.Y.0037.000000T0000Z-150707T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
412 PM EDT MON JUL 6 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347-348-070415-
/O.EXB.KAPX.SC.Y.0037.150707T1000Z-150707T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
412 PM EDT MON JUL 6 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-345-346-070100-
/O.EXT.KAPX.SC.Y.0037.000000T0000Z-150707T0100Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
412 PM EDT MON JUL 6 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
558 
WHUS73 KAPX 070108
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
908 PM EDT MON JUL 6 2015


LMZ341-345-346-070215-
/O.EXP.KAPX.SC.Y.0037.000000T0000Z-150707T0100Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
908 PM EDT MON JUL 6 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

LHZ347-348-070915-
/O.CON.KAPX.SC.Y.0037.150707T1000Z-150707T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
908 PM EDT MON JUL 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
TUESDAY...

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
233 
WHUS73 KAPX 070234
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1034 PM EDT MON JUL 6 2015

LHZ347-348-071000-
/O.CON.KAPX.SC.Y.0037.150707T1000Z-150707T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1034 PM EDT MON JUL 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
775 
WHUS73 KAPX 070758
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
358 AM EDT TUE JUL 7 2015

LHZ346-LMZ323-344>346-LSZ321-322-071600-
/O.EXA.KAPX.SC.Y.0037.150707T1000Z-150707T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
358 AM EDT TUE JUL 7 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-071600-
/O.CON.KAPX.SC.Y.0037.150707T1000Z-150707T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
358 AM EDT TUE JUL 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
950 
WHUS73 KAPX 071451
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1051 AM EDT TUE JUL 7 2015

LHZ346>348-LMZ323-344>346-LSZ321-322-072200-
/O.CON.KAPX.SC.Y.0037.000000T0000Z-150707T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1051 AM EDT TUE JUL 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
210 
WHUS73 KAPX 071758
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
158 PM EDT TUE JUL 7 2015

LHZ345-LMZ341-342-080000-
/O.EXB.KAPX.SC.Y.0037.000000T0000Z-150708T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
158 PM EDT TUE JUL 7 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-LMZ323-344>346-LSZ321-322-080000-
/O.EXT.KAPX.SC.Y.0037.000000T0000Z-150708T0000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
158 PM EDT TUE JUL 7 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-347-080200-
/O.EXT.KAPX.SC.Y.0037.000000T0000Z-150708T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
158 PM EDT TUE JUL 7 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
975 
WHUS73 KAPX 071951
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EDT TUE JUL 7 2015

LHZ345-348-LMZ323-341-342-344>346-LSZ321-322-080000-
/O.CON.KAPX.SC.Y.0037.000000T0000Z-150708T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
351 PM EDT TUE JUL 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-347-080300-
/O.CON.KAPX.SC.Y.0037.000000T0000Z-150708T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
351 PM EDT TUE JUL 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 5, 3:42 PM EDT, 1 minute earlier.

Area forecast discussion, Jul 5, 3:42 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
342 PM EDT SUN JUL 5 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 339 PM EDT SUN JUL 5 2015

HIGH IMPACT WEATHER: NONE

FORECAST CHALLENGE: FOG NEAR LAKE HURON IN N LOWER, AND IN E UPPER

OVERVIEW...HIGH PRESSURE IN THE MID ATLANTIC AND LOW PRESSURE/COLD
FRONT IS IN THE NORTHERN PLAINS. THIS HAS LEAD TO RETURN FLOW IN THE
UPPER GREAT LAKES THAT IS JUST GETTING INTO THE FORECAST AREA TODAY.
THIS IS BRINGING A RISE IN THE THE WARMTH AND HUMIDITY TODAY.
ALTHOUGH THE SMOKE ALOFT LOOKS TO BE OBSCURING THE SFC SO THAT WE
DON'T ACHIEVE OUR FULL HEATING POTENTIAL (LACK OF SUNSHINE).

TONIGHT...AS THE RETURN FLOW CONTINUES OVER THE UPPER GREAT LAKES,
MOISTURE WILL CONTINUE INTO THE REGION. THE DEWPOINTS ARE EXPECTED
TO INCREASE OVER THE GREAT LAKES, TO THE POINT WHERE THE DEWPOINTS
ARE EXPECTED TO BE GREATER THAN THE WATER TEMPERATURES IN SOME
AREAS. THIS WILL LEAD TO FOG OVERNIGHT IN NE LOWER ALONG LAKE HURON
AND IN E UPPER NEAR LAKE HURON AND LAKE MICHIGAN. WITH THE WIND
FLOW, THE CONFIDENCE THAT IT IS AREAS OF OR PATCHY FOG IS THE
QUESTION, AND WHERE THE QUANDARY IS. NOT SURE THAT A LOT OF THE FOG
GETS ASHORE, OR WILL BE ABLE TO CONTINUE INLAND MUCH AS THE AIR WILL
BE A LITTLE DRIER INLAND, AND WITH THE WIND, WILL PROBABLY MIX IT
OUT.

&&

.SHORT TERM...(MONDAY THROUGH WEDNESDAY)
ISSUED AT 339 PM EDT SUN JUL 5 2015

HIGH IMPACT WEATHER POTENTIAL:  DANGEROUS SWIM CONDITIONS ON LAKE
MICHIGAN BEACHES MONDAY. ALSO...THUNDERSTORMS MONDAY NIGHT MAY
PRODUCE GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION:  HIGH PRESSURE OVER THE ERN
SEABOARD WILL PROVIDE NRN MI WITH SOUTHERLY WINDS AND PLENTY OF
SUMMER WARMTH/HUMIDITY ON MONDAY. HOWEVER...A MID LEVEL TROUGH WILL
SWING EWD ACROSS THE UPPER MS VALLEY AND EVENTUALLY INTO THE UPPER
GREAT LAKES REGION BY EARLY TUESDAY. IT/S ASSOCIATED COLD FRONT WILL
MOVE THROUGH THE GREAT LAKES MONDAY NIGHT...BRINGING A PERIOD OF
SHOWERS AND STORMS. CONDITIONS WILL GRADUALLY DRY OUT ON TUESDAY AS
HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES. HIGH PRESSURE
WILL DOMINATE NRN MICHIGAN/S WEATHER ON WEDNESDAY.

MONDAY...SOUTHERLY BREEZES WILL STRENGTHEN MONDAY MORNING AS
PRESSURE GRADIENT TIGHTENS AHEAD OF APPROACHING COLD FRONT. MODELS
HAVE TRENDED A BIT SLOWER WITH SAID COLD FRONT...AND ALL AREAS ARE
EXPECTED TO REMAIN RAIN-FREE UNTIL MONDAY NIGHT. IN SPITE OF WARM
AND ADDED HUMIDITY...MID LEVEL WARMING WILL PRECLUDE MUCH IN THE WAY
OF INSTABILITY. LOOK FOR PARTLY TO MOSTLY SUNNY SKIES...CONTINUED
HAZINESS...ALONG WITH HIGHS WELL INTO THE 80S AREA-WIDE /SOME
GUIDANCE SUGGESTING 90 WILL BE POSSIBLE/.

WITH S/SW BREEZES GUSTING TO 25-30 MPH MONDAY...DANGEROUS SWIM
CONDITIONS WILL LIKELY DEVELOP ON LAKE MICHIGAN BEACHES PARTICULARLY
WHERE WINDS ARE MOST ONSHORE. THIS SHOULD BE MOST PRONOUNCED ALONG
US-2 IN ERN UPPER AND ACROSS SOME PARTS OF NW LOWER.

MONDAY NIGHT...THOUGH MODELS DIFFER SLIGHTLY ON TIMING...THE GENERAL
TREND REMAINS FOR AFOREMENTIONED COLD FRONT TO PUSH ACROSS THE
FORECAST AREA BRINGING A ROUND OF SHOWERS AND STORMS TO MOST OF NRN
MI...LIKELY NOT ARRIVING IN NW LOWER AND E UPPER UNTIL MID-LATE
EVENING AND OTHER AREAS THEREAFTER. WITH PWATS RISING TO NEAR 2
INCHES...MUCAPES OVER 1K J/KG...AND 500 MB WINDS AROUND 35 KTS...
SOME HEAVY DOWNPOURS AND LOCALLY GUSTY WINDS LOOK LIKE A GOOD BET.
CAN/T RULE OUT A FEW SEVERE STORMS /PER SPC DAY 2 OUTLOOK/ BUT WITH
BEST POCKET OF RIGHT-ENTRANCE REGION FORCING APPEARING TO LIFT NE
INTO ONTARIO /COINCIDENT WITH SURFACE WAVE RIDING ALONG FRONT/
WIDESPREAD SEVERE WEATHER NOT LIKELY.

TUESDAY...COLD FRONT WILL BE IN THE PROCESS OF EXITING NRN MI 12Z
TUE...AND HIGH PRESSURE IS THEN EXPECTED TO GRADUALLY BUILD ACROSS
THE UPPER MS VALLEY AND INTO THE GREAT LAKES. EXPECT ANY RESIDUAL
PRECIPITATION ASSOCIATED WITH FRONT TO BE CONFINED MAINLY TO THE
MORNING OVER ERN AREAS. OTHERWISE...LOOK FOR INCREASING SUNSHINE AS
A MUCH COOLER AIR MASS SETTLES IN. HIGHS WILL REACH THE 60S TO LOW
70S /SOME 15-20F COOLER THAN HIGHS ON MONDAY/.

TUESDAY NIGHT AND WEDNESDAY...VERY PLEASANT WITH HIGH PRESSURE
OVERHEAD. MOSTLY CLEAR SKIES EXPECTED TUES NIGHT...WITH MAINLY SUNNY
SKIES WED. LOWS TUES NIGHT IN THE 40S TO AROUND 50...WITH HIGHS ON
WED 70-75.&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 339 PM EDT SUN JUL 5 2015

THE TRACK OF LOW PRESSURE MOVING THROUGH THE OHIO VALLEY THURSDAY
CONTINUES TO DRIFT TO OUR SOUTH IN MOST GUIDANCE NOW...IN LINE WITH
PREVIOUS THINKING. DESPITE BLENDED GUIDANCE WANTING TO PUT IN SOME
LOW CHANCE POPS...I LIKE THE IDEA IN THE INHERITED FORECAST OF
THINGS STAYING DRY GOING INTO THE WEEKEND AND WILL LIKEWISE DO THE
SAME. RAIN CHANCES INCREASE GOING INTO THE WEEKEND...BUT WITH MUCH
UNCERTAINTY. SOME GUIDANCE SHOWING STRONG RIDGING OUT
WEST...AMPLIFYING THE TROUGHING OVER THE GREAT LAKES...AND TAKING
THE ENHANCED VORTICITY AND RAIN CHANCES SOUTH OF US. ON THE OTHER
END OF THE SPECTRUM...AMERICAN GUIDANCE IS GOING WITH A MUCH MORE
ZONAL FLOW...ALLOWING A SHORTWAVE IMPULSE TO PICK UP LEE TROUGHING
AND MOVE INTO THE GREAT LAKES...BRING CHANCES OF RAIN AND
THUNDERSTORMS WITH IT. I THINK THE TRUTH MAY LIE SOMEWHERE IN THE
MIDDLE...A BIT MORE AMPLIFIED THAN AMERICAN GUIDANCE BUT A BIT MORE
ZONAL THAN THE EURO. THIS WOULD TAKE THE TRACK A BIT SOUTH OF WHERE
AMERICAN GUIDANCE IS GOING...WITH BETTER INSTABILITIES FOR
THUNDERSTORMS TO OUR SOUTH BUT STILL SOME RAIN FOR US. PLACEMENT FOR
THIS SYSTEM HAS BEEN VERY ERRATIC OVER THE PAST FOUR RUNS...WOULD
LIKE TO SEE A BIT MORE CONSISTENCY TO HELP IMPROVE CONFIDENCE.
TEMPERATURES WILL GENERALLY RANGE FROM JUST BELOW NORMAL TO START
THE PERIOD...TO JUST ABOVE NORMAL BY SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 208 PM EDT SUN JUL 5 2015

WILL BE CONTINUING VFR CONDITIONS INTO THE EVENING. THE REST OF
THE NIGHT IS THE MAIN CONCERN AS THE MOISTURE MOVING INTO THE
UPPER GREAT LAKES AHEAD OF THE COLD FRONT MAY CAUSE SOME ISSUES
WITH PATCHY FOG, AND LOWERING THE VISIBILITY TO MVFR CONDITIONS AT
PLN AND APN. BASED ON APN OBS FROM THE NIGHT BEFORE, IFR
CONDITIONS AREN'T OUT OF THE QUESTION. HOWEVER, ON THE WEST SIDE
OF THE STATE (I.E. TVC AND MBL) THE SOUTH FLOW USUALLY DOWNSLOPES
INTO THOSE AREAS, AND KEEPS THE VSBYS VFR.

OF COURSE, ONCE WE GET PAST 12Z, THEN THE TEMPERATURES WILL RISE
AND THE FOG WILL NO LONGER BE A CONCERN, AND WE'LL BE BACK TO VFR
EVERYWHERE. ALTHOUGH EXPECT GUSTY SW WINDS TO BEGIN BY THE EARLY
PART OF THE AFTERNOON.

&&

.MARINE...
ISSUED AT 339 PM EDT SUN JUL 5 2015

TONIGHT THROUGH TUESDAY...WINDS WILL GENERALLY INCREASE OVERNIGHT
AS THE GRADIENT TIGHTENS UP AHEAD OF THE SFC LOW/COLD FRONT IN THE
NORTHERN PLAINS. THIS WILL LEAD TO THE BUILDING WAVES OVERNIGHT.
MONDAY THE WINDS WILL CONTINUE TO STRENGTHEN AS THE COLD FRONT
APPROACHES, WHICH IN TURN WILL BUILD THE WAVES. THIS WILL BRING
SMALL CRAFT GUSTS AND WAVES TO THE LAKE MICHIGAN SIDE, WITH THE
MAIN CONCERNS BEING FROM MANISTEE TO POINT BETSIE, AND FOR THE
AREA WEST OF THE MACKINAC BRIDGE TO SEUL CHOIX POINT. IN LAKE
HURON, THE WINDS WILL BE A BIT LOWER, AND THE WAVES WON'T HAVE THE
FETCH FOR THE NEARSHORE WATERS TO WARRANT SMALL CRAFTS. MONDAY
NIGHT, WE SHOULD SEE THE WIND DIMINISH AS THE GRADIENT IS EXPECTED
TO SLACKEN AS THE FRONT PASSES. THE WINDS WILL VEER NW BY TUESDAY
MORNING, BUT THE HIGH BUILDS IN QUICKLY DURING THE DAY, KEEPING
THE GRADIENT SLACK AND THE WINDS AND WAVES BELOW SMALL CRAFT
CRITERIA.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM MONDAY MORNING THROUGH LATE MONDAY
     NIGHT FOR MIZ015-020-025-031.

LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 AM MONDAY TO 6 AM EDT TUESDAY FOR
     LMZ341-345-346.

LS...NONE.
&&

NEAR TERM...JSL
SHORT TERM...SMITH
LONG TERM...ALM
AVIATION...JSL
MARINE...JSL
Hazardous weather outlook, Jul 5, 10:30 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1030 AM EDT SUN JUL 5 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-060800-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1030 AM EDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GUSTY SOUTHERLY WINDS AND HIGH WAVES WILL RESULT IN DANGEROUS SWIM
CONDITIONS MONDAY...ESPECIALLY ALONG US-2 BEACHES IN EAST UPPER
MICHIGAN.

ADDITIONALLY...THERE IS A CHANCE FOR THUNDERSTORMS BEGINNING MONDAY
EVENING ACROSS THE OUTLOOK AREA. THE RISK FOR STORMS WILL CONTINUE
MONDAY NIGHT INTO EARLY TUESDAY. ANY STORM THAT DOES FORM HAS THE
POTENTIAL TO CONTAIN HEAVY DOWNPOURS AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

WEATHER.GOV/GAYLORD

SMITH

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:52 PM EDTBeach Hazards StatementAPXBenzie, Leelanau, Manistee29 hr

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.